



Interregional English Language Proficiency Workshop

(Kuwait, 9-11 November 2015)

















Day 1 – Monday 9 November 2015

08:00 - 09:00	Registration	
09:00 – 09:30	Introduction	MC: Mohamed Smaoui
	Welcome & Opening	For President, Kuwait DGCA, Eng.Emad F Aljluwi, Assistant Undersecretary of the Ministry Deputy Director General of Civil Aviation for Aviation Safety & Air Transport Affairs)
		Mohamed Khonji, ICAORD, MID
	Documentary film about Kuwait	Luis Fonseca de Almeida ICAORD EUR/NAT
	Group Pl	hoto – 15 minutes
09:45 – 10:30	The case for Safety: the development of ICAO Language Proficiency Requirements (LPRs)	"ICAO Language Proficiency Requirements (LPRs) – from 1996 to now"
		Nicole Barrette ICAO/ANB, Technical Specialist (Training and Licensing Standards) Operational Safety Section.
10:30 – 11:00	The case for Mobility: Recruiting globally, Harmonization and mutual recognition of language proficiency.	"ICAO Level 6, Global Harmonization and the Role of Native Speakers"
		William Agius Chairperson of the Research Subgroup of the NGAP Initiative, Zürcher Hochschule für Angewandte Wissenschaften, LPRI TF member.
	Coffee B	reak – 30 minutes
11:30 – 12:00	Regulator view on ICAO Language Proficiency Implementation	"Implementing ICAO LPR for Air Traffic Controllers in Malaysia"
		Ms Tay Siew-Huang, DCA Malaysia.
12:00 – 12:30	Panel session Questions and Answers	Moderator: Mohamed Smaoui
	Coffee B	reak – 30 minutes
13:00 – 13:30	Supporting the regulator: Identifying best practice in LPR testing models.	"Challenges, risks and solutions to inter-regional LPR standardization"
		Michael Kay, ICAEA President.
13:30-14:00		"Identifying best practice in LPR testing models. A cross rating project case study"
		Ben Rimron, TEA Manager, Mayflower College, UK.
14:00 – 14:30	Questions and Answers Conclusions and preparation for Day 2	Moderator: Mohamed Smaoui
	Ш	Lunch

Day 2 – Tuesday 10 November 2015

09:30 – 10:00 View from the user "LPR Implementation – The Challe for the General Aviation" Philippe HAUSER, IAOPA, LPRI TF member. "Training and testing, different expectations in different regions" Allen Onu-Njoku, Director, CalmICE Jakarta, Indonesia. Coffee Break – 30 minutes 10:30 – 11:00 Sustaining language proficiency: effective and efficient development, training and testing. "Pilots perspective" Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.		Welcome & Introduction	MC: Mohamed Smaoui		
09:30 – 10:00 "Training and testing, different expectations in different regions" Allen Onu-Njoku, Director, CalmICE Jakarta, Indonesia. Coffee Break – 30 minutes 10:30 – 11:00 Sustaining language proficiency: effective and efficient development, training and testing. "Pilots perspective" Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.)9.15 – 09:30	View from the user	"LPR Implementation – The Challenge for the General Aviation"		
expectations in different regions" Allen Onu-Njoku, Director, CalmICE Jakarta, Indonesia. Coffee Break – 30 minutes 10:30 – 11:00 Sustaining language proficiency: effective and efficient development, training and testing. "Pilots perspective" Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.					
Jakarta, Indonesia.)9:30 – 10:00	0			
10:30 – 11:00 Sustaining language proficiency: effective and efficient development, training and testing. "Pilots perspective" Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.					
efficient development, training and testing. Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.	Coffee Break – 30 minutes				
Yousef Hashmi, Deputy Chief Theoretical Knowledge Instructor, Horizon Flight Academy, UAE.	10:30 – 11:00		"Pilots perspective"		
11:00-11:30		enicient development, training and testing.	Theoretical Knowledge Instructor,		
"ATC perspective"	11:00-11:30		"ATC perspective"		
Kaj Christensen, Head of Training GAL/ANS Training Center, UAE.					
11:30-12:00 "Requirements for an ICAO compl ELP Test"	11:30-12:00		"Requirements for an ICAO compliant ELP Test"		
Rachele Zito RMIT University, Melbourne, Australi and Pieke Satijn, EUROCONTROL, ELPAC service manager, LPRI TF Member.			RMIT University, Melbourne, Australia and Pieke Satijn, EUROCONTROL, ELPAC service manager, LPRI TF		
12:00 – 12:30 Panel session Questions and Answers Moderator: Sarantis Poulimenakos	12:00 – 12:30		Moderator: Sarantis Poulimenakos		
Coffee Break – 30 minutes					
13:00 – 14:15 Workshop 1: Assessing controller/pilot communication "Do you know what Level 4 is? Assessing pilot/controller communication"		3	Assessing pilot/controller		
Adrian Enright, ICAEA Vice Presi and Gabor Sipos, Hungarocontrol, LPRI TF members			Adrian Enright, ICAEA Vice President and Gabor Sipos, Hungarocontrol, LPRI TF members		
14:15 – 14:30 Questions and Answers Conclusions and preparation for Day 3 Moderator: Sarantis Poulimenakos	14:15 – 14:30		Moderator: Sarantis Poulimenakos		
Lunch					

Day 3 – Wednesday 11 November 2015

09:00 - 09:15	Welcome & Introduction	MC: Mohamed Smaoui	
09:15 -10:00	Tools to support the global implementation of the LPR.	"ICAO/I-HELPP introduction" Nicole Barrette, ICAO/ANB Technical Specialist (Training and Licensing Standards) Operational Safety Section.	
	Coffee Break – 30 minute	es	
10:30 - 11:30	Workshop 2	"Selecting ICAO LPR testing systems: A look at the test instrument"	
		Michael Kay, President ICAEA	
11:30 - 12:15	Workshop 3	"LPR test recognition by ICAO"	
		Pieke Satijn, EUROCONTROL ELPAC service manager, LPRI TF Member and Rachele Zito, RMIT University, Melbourne, Australia.	
12:15 – 13:00	Discussion Panel	ICAO HQ - EUROCONTROL – RMIT - ICAEA	
		Moderator: George Firican	
	Coffee Break – 30 minute	9S	
13:00 – 14:00	Conclusions and closing Ceremony	Moderator: George Firican	
Lunch			